Alert archive / Alabama / Flash Flood Watches in 2010
Flash Flood Watch 2, NWS Mobile, AL
NWS Mobile, AL issued this flash flood watch at Jan 28, 2010, 2:56 PM CST for 10 counties in Alabama. It took effect at Jan 29, 2010, 6:00 PM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2010, 2:56 PM CST (20:56 UTC)
- In effect from
- Jan 29, 2010, 6:00 PM CST
- Expired
- Jan 30, 2010, 3:30 AM CST
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
- Flood severity
- None
Counties Butler County, AL, Choctaw County, AL, Clarke County, AL, Conecuh County, AL, Covington County, AL, Crenshaw County, AL, Escambia County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.9 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2694 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
512 WGUS64 KMOB 282056 FFAMOB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 256 PM CST THU JAN 28 2010 ...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR FRIDAY NIGHT... .AN AREA OF LOW PRESSURE WILL MOVE EAST TOWARD THE REGION DURING THE DAY ON FRIDAY...AND THEN ACROSS THE AREA FRIDAY NIGHT. AS THE LOW MOVES ACROSS THE AREA...WIDESPREAD RAINS WILL SPREAD ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA...AS WELL AS THE WESTERN FLORIDA PANHANDLE. THE GROUND IS STILL SATURATED ACROSS MOST OF THIS REGION DUE TO RECENT HEAVY RAINFALL...AND MANY RIVERS AND STREAMS ARE STILL AT BANK FULL OR HIGHER. ANY ADDITIONAL HEAVY RAINS WILL ONLY EXACERBATE ONGOING FLOODING CONCERNS ALONG AREA RIVERS AND POSSIBLY RESULT IN FLASH FLOODING AWAY FROM RIVERS. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES OF RAINFALL IS EXPECTED ACROSS ALL OF THE WATCH AREA...WITH LOCALIZED RAINFALL AMOUNTS APPROACHING 5 INCHES. ALTHOUGH RAINFALL WILL BEGIN LATE FRIDAY AFTERNOON...MOST OF HEAVIER RAINFALL WILL OCCUR FRIDAY NIGHT. ALZ051>064-FLZ001>006-290500- /O.NEW.KMOB.FF.A.0002.100130T0000Z-100130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO 256 PM CST THU JAN 28 2010 ...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA... BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...CRENSHAW... ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT * AN AREA OF LOW PRESSURE WILL MOVE EAST TOWARD THE REGION DURING THE DAY ON FRIDAY...AND THEN ACROSS THE AREA FRIDAY NIGHT. AS THE LOW MOVES ACROSS THE AREA...WIDESPREAD RAINS WILL SPREAD ACROSS SOUTHWEST AND SOUTH CENTRAL ALABAMA...AS WELL AS THE WESTERN FLORIDA PANHANDLE. THE GROUND IS STILL SATURATED ACROSS MOST OF THIS REGION DUE TO RECENT HEAVY RAINFALL...AND MANY RIVERS AND STREAMS ARE STILL AT BANK FULL OR HIGHER. ANY ADDITIONAL HEAVY RAINS WILL ONLY EXACERBATE ONGOING FLOODING CONCERNS ALONG AREA RIVERS AND POSSIBLY RESULT IN FLASH FLOODING AWAY FROM RIVERS. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES OF RAINFALL IS EXPECTED ACROSS ALL OF THE WATCH AREA...WITH LOCALIZED RAINFALL AMOUNTS APPROACHING 5 INCHES. ALTHOUGH RAINFALL WILL BEGIN LATE FRIDAY AFTERNOON...MOST OF HEAVIER RAINFALL WILL OCCUR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
5 follow-up statements
680 WGUS64 KMOB 290505 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1105 PM CST THU JAN 28 2010 ...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR FRIDAY NIGHT... .LOW PRESSURE WILL MOVE EAST TOWARD THE REGION FRIDAY...ARRIVING FRIDAY NIGHT BRINGING WIDESPREAD RAIN SPREADING OVER SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE GROUND IS STILL SATURATED OVER MOST OF THIS REGION DUE TO RECENT HEAVY RAINFALL. MANY RIVERS AND STREAMS ARE STILL AT BANK FULL OR HIGHER. ANY ADDITIONAL HEAVY RAIN WILL WORSEN ONGOING FLOODING CONDITIONS ALONG AREA RIVERS BRINGING A FLASH FLOOD RISK. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES OF RAINFALL IS LIKELY OVER THE ENTIRE WATCH AREA. LOCALIZED RAINFALL APPROACHING 5 INCHES. ALTHOUGH THE RAIN WILL BEGIN LATE FRIDAY AFTERNOON...MOST OF THE HEAVIER RAINFALL WILL OCCUR FRIDAY NIGHT. ALZ051>064-FLZ001>006-291315- /O.CON.KMOB.FF.A.0002.100130T0000Z-100130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO 1105 PM CST THU JAN 28 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...BUTLER...CHOCTAW...CLARKE... CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN... LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE... WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * FROM FRIDAY EVENING THROUGH LATE FRIDAY NIGHT * LOW PRESSURE WILL MOVE EAST TOWARD THE REGION FRIDAY...ARRIVING FRIDAY NIGHT BRINGING WIDESPREAD RAIN SPREADING OVER SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE GROUND IS STILL SATURATED OVER MOST OF THIS REGION DUE TO RECENT HEAVY RAINFALL. MANY RIVERS AND STREAMS ARE STILL AT BANK FULL OR HIGHER. ANY ADDITIONAL HEAVY RAIN WILL WORSEN ONGOING FLOODING CONDITIONS ALONG AREA RIVERS BRINGING A FLASH FLOOD RISK. LOCALLY HEAVY RAINFALL OF 1 TO 2 INCHES OF RAINFALL IS LIKELY OVER THE ENTIRE WATCH AREA. LOCALIZED RAINFALL APPROACHING 5 INCHES. ALTHOUGH THE RAIN WILL BEGIN LATE FRIDAY AFTERNOON...MOST OF THE HEAVIER RAINFALL WILL OCCUR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
273 WGUS64 KMOB 291002 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 402 AM CST FRI JAN 29 2010 ...A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR FRIDAY NIGHT... .A LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHERN PLAINS ON FRIDAY AND MOVES ACROSS THE AREA FRIDAY NIGHT WITH RAIN AND ISOLATED THUNDERSTORMS SPREADING INTO SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE GROUND IS STILL SATURATED OVER MOST OF THIS REGION DUE TO RECENT HEAVY RAINFALL. MANY RIVERS AND STREAMS ARE STILL AT BANK FULL OR HIGHER. ANY ADDITIONAL HEAVY RAIN WILL WORSEN ONGOING FLOODING CONDITIONS ALONG AREA RIVERS BRINGING A FLASH FLOOD RISK. RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY OVER THE ENTIRE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MOST OF THE HEAVIER RAINFALL WILL OCCUR FRIDAY NIGHT. ALZ051>064-FLZ001>006-291815- /O.CON.KMOB.FF.A.0002.100130T0000Z-100130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO 402 AM CST FRI JAN 29 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...BUTLER...CHOCTAW...CLARKE... CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN... LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE... WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * FROM THIS EVENING THROUGH LATE TONIGHT * A LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHERN PLAINS ON FRIDAY AND MOVES ACROSS THE AREA FRIDAY NIGHT WITH RAIN AND ISOLATED THUNDERSTORMS SPREADING INTO SOUTHWESTERN ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE GROUND IS STILL SATURATED OVER MOST OF THIS REGION DUE TO RECENT HEAVY RAINFALL. MANY RIVERS AND STREAMS ARE STILL AT BANK FULL OR HIGHER. ANY ADDITIONAL HEAVY RAIN WILL WORSEN ONGOING FLOODING CONDITIONS ALONG AREA RIVERS BRINGING A FLASH FLOOD RISK. RAINFALL AMOUNTS OF 1 TO 2 INCHES IS LIKELY OVER THE ENTIRE WATCH AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MOST OF THE HEAVIER RAINFALL WILL OCCUR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
056 WGUS64 KMOB 291842 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1242 PM CST FRI JAN 29 2010 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF INTERIOR SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE FOR TONIGHT... .A LOW PRESSURE SYSTEM MOVING JUST NORTH OF MOBILE TONIGHT WILL BRING SOME HEAVY RAIN TO THE AREA. THE LOW AND ASSOCIATED FRONT WILL MOVE FAST ENOUGH THAT THE MAXIMUM RAIN TOTALS SHOULD BE BETWEEN 1 AND 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS. THE GROUND IS STILL SATURATED OVER MOST OF THIS REGION WITH MANY DRAINAGE AND HOLDING AREAS STILL FULL OF WATER...WITH MANY RIVERS AND STREAMS ABOVE FLOOD STAGE. RAINFALL AMOUNTS OF 1 TO 2 INCHES WOULD RUN OFF QUICKLY AND CONTRIBUTE TO POSSIBLE FLASH FLOODING. ALZ051>064-FLZ001>006-300245- /O.CON.KMOB.FF.A.0002.100130T0000Z-100130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...EVERGREEN...GREENVILLE... LUVERNE...BRANTLEY...ATMORE...BREWTON...EAST BREWTON... ANDALUSIA...OPP...MOBILE...PRICHARD...SARALAND...BAY MINETTE... TILLMANS CORNER...THEODORE...DAPHNE...FAIRHOPE...FOLEY... SPANISH FORT...CENTURY...FLOMATON...MOLINO...PENSACOLA... FERRY PASS...BRENT...WEST PENSACOLA...BELLVIEW...ENSLEY... MYRTLE GROVE...JAY...PACE...MILTON...CRESTVIEW...WRIGHT... SEMINOLE...EGLIN AFB...VALPARAISO 1242 PM CST FRI JAN 29 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ALABAMA AND NORTHWEST FLORIDA...INCLUDING THE FOLLOWING AREAS...IN ALABAMA...BUTLER...CHOCTAW...CLARKE... CONECUH...COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN... LOWER MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE... WASHINGTON AND WILCOX. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * FROM 6 PM CST THIS EVENING THROUGH LATE TONIGHT *A LOW PRESSURE SYSTEM WILL MOVE JUST NORTH OF MOBILE TONIGHT...BRINGING THE THREAT OF HEAVY RAIN TO THE WATCH AREA. TOTAL RAINFALL EXPECTED TO BETWEEN 1 AND 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS NEAR 3 INCHES...CLOSER TO THE COAST. THE HEAVIEST RAIN SHOULD OCCUR FROM THIS EVENING TO LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
001 WGUS64 KMOB 300456 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 1056 PM CST FRI JAN 29 2010 ...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE... .A LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TONIGHT WILL BRING SOME HEAVY RAIN TO PORTIONS OF SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE. THE LOW AND ASSOCIATED FRONT WILL MOVE FAST ENOUGH THAT THE MAXIMUM RAIN TOTALS SHOULD BE BETWEEN 1 AND 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS. THE GROUND IS STILL SATURATED OVER MOST OF THIS REGION WITH MANY DRAINAGE AND HOLDING AREAS STILL FULL OF WATER...WITH MANY RIVERS AND STREAMS ABOVE FLOOD STAGE. RAINFALL AMOUNTS OF 1 TO 2 INCHES WOULD RUN OFF QUICKLY AND CONTRIBUTE TO POSSIBLE FLASH FLOODING. ALZ051>055-061>064-300600- /O.CAN.KMOB.FF.A.0002.000000T0000Z-100130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-UPPER MOBILE- UPPER BALDWIN-LOWER MOBILE-LOWER BALDWIN- INCLUDING THE CITIES OF...BUTLER...LISMAN...SILAS...CHATOM... MILLRY...JACKSON...THOMASVILLE...GROVE HILL...CAMDEN... PINE HILL...HOMEWOOD...MONROEVILLE...MOBILE...PRICHARD... SARALAND...BAY MINETTE...TILLMANS CORNER...THEODORE...DAPHNE... FAIRHOPE...FOLEY...SPANISH FORT 1056 PM CST FRI JAN 29 2010 ...FLASH FLOOD WATCH IS CANCELLED... THE HEAVIEST RAIN HAS MOVED EAST OF THE SOUTHWEST ALABAMA AREA...THEREFORE THE FLASH FLOOD WATCH FOR SOUTHWEST ALABAMA HAS BEEN CANCELLED. $$ ALZ056>060-FLZ001>006-301200- /O.CON.KMOB.FF.A.0002.000000T0000Z-100130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY... FLOMATON...MOLINO...PENSACOLA...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE... MILTON...CRESTVIEW...WRIGHT...SEMINOLE...EGLIN AFB...VALPARAISO 1056 PM CST FRI JAN 29 2010 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA... INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL ALABAMA... BUTLER...CONECUH...COVINGTON...CRENSHAW AND ESCAMBIA. IN NORTHWEST FLORIDA...COASTAL ESCAMBIA...COASTAL OKALOOSA... COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA AND INLAND SANTA ROSA. * UNTIL 6 AM CST SATURDAY * A LOW PRESSURE SYSTEM MOVING ACROSS THE AREA TONIGHT WILL BRING THE THREAT OF HEAVY RAIN TO THE WATCH AREA. TOTAL RAINFALL EXPECTED TO BETWEEN 1 AND 2 INCHES WITH SOME LOCALLY HIGHER AMOUNTS NEAR 3 INCHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
346 WGUS64 KMOB 300930 FFAMOB FLOOD WATCH NATIONAL WEATHER SERVICE MOBILE AL 330 AM CST SAT JAN 30 2010 ...THE FLASH FLOOD WATCH HAS BEEN CANCELLED... .THE RAINS HAVE ENDED OVER THE REGION THUS THE FLASH FLOOD WATCH HAS BEEN CANCELLED. ALZ056>060-FLZ001>006-301030- /O.CAN.KMOB.FF.A.0002.000000T0000Z-100130T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CONECUH-BUTLER-CRENSHAW-ESCAMBIA-COVINGTON-INLAND ESCAMBIA- COASTAL ESCAMBIA-INLAND SANTA ROSA-COASTAL SANTA ROSA- INLAND OKALOOSA-COASTAL OKALOOSA- INCLUDING THE CITIES OF...EVERGREEN...GREENVILLE...LUVERNE... BRANTLEY...BREWTON...EAST BREWTON...ANDALUSIA...OPP...CENTURY... FLOMATON...MOLINO...PENSACOLA...FERRY PASS...BRENT... WEST PENSACOLA...BELLVIEW...ENSLEY...MYRTLE GROVE...JAY...PACE... MILTON...CRESTVIEW...WRIGHT...SEMINOLE...EGLIN AFB...VALPARAISO 330 AM CST SAT JAN 30 2010 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL ALABAMA AND NORTHWEST FLORIDA HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this flash flood watch went out at Jan 28, 11:30 AM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Jan 28, 11:30 AM CST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1130 AM CST THU JAN 28 2010
.UPDATE...EVERYTHING GENERALLY ON TRACK. SOME ADJUSTMENT NEEDED OVER
THE WESTERN THIRD OF THE FA TO BETTER PAINT THE INCREASING MOISTURE
LEVELS AND SOUTHERLY FLOW...BUT WITH SURFACE HIGH PRESSURE SLOW TO
EASE EAST TODAY...AM EXPECTING THE EASTERN HALF TO TWO THIRDS OF THE
FA TO REMAIN PRETTY DRY TODAY.
/16
&&
.AVIATION...(18Z ISSUANCE)GENERALLY VFR UNDER CI. AS NEXT SYSTEM
APPROACHES FRIDAY. AM EXPECTING ISENTROPIC UPGLIDE TO SET UP LATER
PART OF THE FORECAST...WITH SOME LIGHT SHRA POSSIBLE OVER WESTERN
SECTIONS OF THE FA.
/16
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Jan 28, 5:00 AM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 500 AM CST THU JAN 28 2010 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-291200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 500 AM CST THU JAN 28 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MINOR FLOODING CONTINUES ALONG SEVERAL AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FORECASTS FOR MORE INFORMATION. ALSO...DUE TO THE LOW RELATIVE HUMIDITIES EXPECTED THIS AFTERNOON...THERE IS AN INCREASED RISK OF WILDFIRES ACROSS THE WESTERN FLORIDA PANHANDLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN AREA OF LOW PRESSURE WILL MOVE ACROSS THE AREA FRIDAY AFTERNOON AND EVENING. THIS WILL BRING WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS TO THE AREA MAINLY FRIDAY AFTERNOON INTO FRIDAY NIGHT. THE LACK OF INSTABILITY WILL LIMIT THE RISK FOR SEVERE THUNDERSTORM DEVELOPMENT WITH THIS SYSTEM. HOWEVER...A FEW STRONG STORMS REMAIN POSSIBLE ESPECIALLY NEAR THE COAST WHERE THE HIGHEST INSTABILITY LEVELS WILL RESIDE. THIS SYSTEM WILL PRODUCE RAINFALL AMOUNTS OF NEARLY TWO INCHES IN MOST AREAS WITH LOCALLY HIGHER AMOUNTS POSSIBLE. MANY AREA CREEKS AND RIVERS ARE EITHER IN OR NEAR FLOOD STAGE. ADDITIONAL RAINFALL FROM THIS SYSTEM WILL SERVE TO EXACERBATE ONGOING FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 6:25 AM CST | Red Flag Warning | MOB | 11 hr |
Nearby
Flash Flood Watches in Alabama, 2010Flash Flood Watches in Florida, 2010Every flash flood watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.